MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd threaded lock cannulas were clogged/occluded or experienced flow issues.Product defect was noted during use.The following information was provided by the initial reporter: products didn't pass water.
 
Additional Manufacturer Narrative
H.6.Investigation: multiple photos and two sealed shelf cartons containing 100 threaded lock pieces each were received, confirmed to be from batch #9323673 (p/n 303369).The samples were visually evaluated.Both cartons were confirmed to have defective pieces with the short cannula condition for a total of 25 out of the 200 pieces inspected.The short cannula condition is rejectable per product specification.The affected cavities identified during inspection include: #1, 10, 28, 43.In addition to short cannula, 20 pieces were observed to have attached flash on cannula within acceptable limits per product specification.Finally, 1 piece was found to have damage resulting in slight bending of the luer lock and cannula connections.A potential root cause for damage to one piece is associated with the assembly process.The one damaged piece is within aql for this product per product specification for this batch.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 9323673 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.
 
Event or Problem Description

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9901388
Report Number1213809-2020-00221
Device Sequence Number14077764
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number303369
Device Catalogue Number303369
Device Lot Number9323673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;